Alert archive / Oregon / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS Portland, OR
NWS Portland, OR issued this flash flood warning at Aug 29, 2005, 3:50 PM PDT for Clackamas County, Oregon. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 3:50 PM PDT (22:50 UTC)
- Expired
- Aug 29, 2005, 4:45 PM PDT
- In force
- 55 min
- Issued by
- NWS Portland, OR
- Area
- Counties, with a storm outline in the text
County Clackamas County, OR
The radar
The Portland,OR radar (KRTX), 75 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KPQR 292250 FFWPQR ORC005-292345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PORTLAND OR 350 PM PDT MON AUG 29 2005 THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLACKAMAS COUNTY IN NORTHWEST OREGON * UNTIL 445 PM PDT * AT 341 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA WHICH IS SOUTH OF ESTACADA AND EAST OF MOLLALA...NEAR AND JUST EAST OF HIGHWAY 211. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLTON. NATIONAL WEATHER SERVICE RADAR ESTIMATES OF ONE TO ONE AND A HALF INCHES OF RAIN HAS FALLEN IN THE WARNED AREA. SIMILAR AMOUNTS OF RAIN FELL IN THE WESTERN COLUMBIA RIVER GORGE WHERE DEBRIS FLOWS AND SOME LANDSLIDES HAVE OCCURRED THIS AFTERNOON. WHEN A FLASH FLOOD WARNING IS ISSUED IT MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. SEEK HIGHER GROUND. LAT...LON 4508 12255 4509 12227 4527 12227 4526 12255 $$ WEATHER.GOV/PORTLAND
3 follow-up statements
000 WGUS76 KPQR 292329 FFSPQR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 430 PM PDT MON AUG 29 2005 ORC005-292345- CLACKAMAS- 430 PM PDT MON AUG 29 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 445 PM PDT FOR CENTRAL CLACKAMAS COUNTY... AT 421 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER AREA SOUTH OF ESTACADA AND JUST EAST OF COLTON. THIS WAS NEAR AND JUST EAST OF HIGHWAY 211. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLTON. NATIONAL WEATHER SERVICE RADAR ESTIMATES OVER TWO INCHES OF RAIN HAS FALLEN IN THE WARNED AREA...ESPECIALLY JUST EAST OF COLTON. SIMILAR AMOUNTS OF RAIN FELL IN THE WESTERN COLUMBIA RIVER GORGE THIS AFTERNOON WHERE DEBRIS FLOWS AND SOME LANDSLIDES HAVE OCCURRED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. SEEK HIGHER GROUND. LAT...LON 4508 12255 4509 12227 4527 12227 4526 12255 $$ WEATHER.GOV/PORTLAND
000 WGUS76 KPQR 292358 FFSPQR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 500 PM PDT MON AUG 29 2005 ORC005-292345- CLACKAMAS- 500 PM PDT MON AUG 29 2005 ...FLASH FLOOD WARNING EXPIRES FOR CENTRAL CLACKAMAS COUNTY... THE FLASH FLOOD WARNING FOR CENTRAL CLACKAMAS EAST OF COLTON AND SOUTH OF ESTACADA HAS EXPIRED. NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATES THAT RAINFALL HAS DIMINISHED OVER THE AREA. LAT...LON 4508 12255 4509 12227 4527 12227 4526 12255 $$ WEATHER.GOV/PORTLAND
000 WGUS76 KPQR 300000 CCA FFSPQR FLASH FLOOD STATEMENT...CORRECTED EXPIRATION NATIONAL WEATHER SERVICE PORTLAND OR 500 PM PDT MON AUG 29 2005 ORC005-300035- CLACKAMAS- 500 PM PDT MON AUG 29 2005 ...FLASH FLOOD WARNING EXPIRES FOR CENTRAL CLACKAMAS COUNTY... THE FLASH FLOOD WARNING FOR CENTRAL CLACKAMAS EAST OF COLTON AND SOUTH OF ESTACADA HAS EXPIRED. NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATES THAT RAINFALL HAS DIMINISHED OVER THE AREA. LAT...LON 4508 12255 4509 12227 4527 12227 4526 12255 $$ WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:00 PM PDT, 50 minutes earlier.
Area forecast discussion, Aug 29, 3:00 PM PDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 300 PM PDT MON AUG 29 2005 .SYNOPSIS...COLD UPPER TROUGH OVER NORTHWEST OREGON MOVES EAST OF AREA THIS EVENING. HIGH PRESSURE BUILDS INTO SOUTHWEST OREGON LATER TONIGHT. HIGH PRESSURE BUILDS NORTH OFF WASHINGTON COAST TUESDAY WITH ONSHORE FLOW TURNING NORTHWEST IN THE AFTERNOON. HIGH PRESSURE OFF WASHINGTON COAST WEDNESDAY AND THURSDAY CONTINUES DRY NORTH FLOW. HIGH PRESSURE STARTS TO WEAKEN FRIDAY. NEXT TROUGH FROM GULF OF ALASKA APPROACHES LATE SATURDAY AND MOVES INTO WASHINGTON ON SUNDAY. && .SHORT TERM...BANDS OF SHOWERS CONTINUE TO ROLL IN FROM COAST WITH ISOLATES TSTMS NORTH PART OF AREA. TROUGH AXIS NEAR COAST RANGE AT 00Z. WILL NEED TO KEEP TSTMS THREAT NORTH FOR EARLY EVE BEFORE TROUGH MOVES THROUGH AREA. HIGHEST SHOWER THREAT THIS EVE NORTHERN CASCADES. TROUGH MOVES WELL E AFTER 06Z WITH HIGH PRES BUILDING INTO SW ORE. ONSHORE FLOW WILL CONTINUE TO TAKE MARINE CLOUDS FROM COAST AND JAM AGAINST CASCADES. THICKEST CLOUDS NEAR CASCADES WITH CLOUDS MORE BROKEN W OF MOUNTAINS. HIGH PRES BUILDS N OFF WA COAST TUE AFTERNOON. ONSHORE FLOW TURNS NW OVER AREA BY AFTERNOON. WILL STILL NEED SOME CLOUDS NORTHERN COAST MOUNTAINS AND CASCADES WITH CLEARING ELSEWHERE. WEAK TROUGH IN NW FLOW SWINGS INTO WESTERN WA TUE NIGHT AND EARLY WED. THIS PUSHES CLOUDS BACK INTO N COAST AND DOWN COL RIVER EARLY WED. TROUGH MOVES E WED AFTERNOON ALLOWING HIGH TO BUILD BACK OFF WA COAST GIVING CLEARING MOST AREAS. THU LOOKS TO BE WARMEST DAY THIS WEEK WITH ONSHORE WEAKEST AND CLOUDS LIMITED. .LONG TERM...GFS STILL HOLDING RIDGE STRONGER THEN EURO FOR FRI. WILL BRING A LITTLE STRONGER ONSHORE FLOW FRI WITH SLIGHT COOL DOWN. GFS 12Z LOOKS SUSPECT WITH SOLUTION FOR SAT AND WEEKEND WITH EURO/AND 00Z GFS CLOSER. WILL STILL KEEP IT DRY THROUGH SAT NIGHT AS SURROUNDING OFFICES CHOOSE SLOWER SOLUTION. WILL BRING THREAT OF PRECIPITATION NORTH PART SUN AS TROUGH SWINGS INTO WESTERN WA. KOSOVITZ && .AVIATION...FREQUENT SHOWERS AND ISOLATED TSTMS WITH LOCALLY HEAVY RAIN...MAINLY IN NW OREGON...SHOULD END BY 02Z AS HEATING ENDS AND UPPER TROUGH MOVES EAST OF CASCADES. EXPECT AREAS MVFR CEILINGS TONIGHT AND TUE MORNING WITH LOCAL IFR CEILINGS AND FOG MAINLY COAST. CURRENT TAFS COVER EXPECTED CONDITIONS. && .PRELIMINARY POINT POPS AST 311-00 PDX 310000 SLE 310000 EUG 310000 && .PQR WATCHES/WARNING/ADVISORIES .WA/OR...NONE. && MORE WEATHER INFORMATION ONLINE AT... Http://weather.gov/portland THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Aug 29, 5:41 AM PDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 541 AM PDT MON AUG 29 2005 ORZ001>013-WAZ019>023-039-040-301245- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 541 AM PDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 29, 10:29 AM PDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 1029 AM PDT MON AUG 29 2005 WAZ019-040-301730- SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER... MOUNT ST. HELENS...TOUTLE...ARIEL...COUGAR 1029 AM PDT MON AUG 29 2005 ...WIND FORECAST FOR MOUNT ST HELENS FOR PLANNING PURPOSES... .SYNOPSIS...COLD UPPER TROUGH WILL BE OVER AREA TODAY. MODERATE TO STRONG WEST FLOW WILL CONTINUE TODAY. HIGH PRESSURE BUILDS INTO AREA TUESDAY. WEST FLOW ON TUESDAY MORNING BECOMES NORTHWEST IN THE AFTERNOON. NORTH TO NORTHWEST FLOW CONTINUES WEDNESDAY AND THURSDAY. ===================================================================== = KEY TO DECODING THE WIND DATA... = = FORMAT... 168025 WHERE FIRST THREE DIGITS ARE THE WIND DIRECTION = = AND THE LAST THREE DIGITS ARE THE WIND SPEED. = = IN THIS EXAMPLE, WIND IS FROM 168 (SOUTH) AT 25 MPH. = = ***** ALL WIND DATA ARE IN MILES PER HOUR ***** = ===================================================================== SALEM BALLOON SOUNDING WIND 08/29 (12Z) 200 FT 170006 (MPH) 400 FT 185008 (MPH) 1000 FT 240017 (MPH) 2000 FT 255018 (MPH) 2500 FT 255018 (MPH) 3000 FT 255018 (MPH) 4000 FT 260016 (MPH) 4800 FT 260014 (MPH) 5000 FT 260013 (MPH) 6000 FT 260010 (MPH) 7000 FT 270009 (MPH) 8000 FT 290014 (MPH) 9000 FT 290017 (MPH) 9900 FT 285018 (MPH) 12000 FT 270024 (MPH) 14000 FT 250032 (MPH) 16000 FT 240037 (MPH) 18400 FT 230043 (MPH) 20000 FT 230045 (MPH) 22000 FT 225053 (MPH) 23700 FT 220070 (MPH) 25000 FT 215089 (MPH) 28000 FT 210128 (MPH) 30000 FT 215122 (MPH) 30300 FT 215121 (MPH) 34400 FT 220122 (MPH) 35000 FT 220122 (MPH) 39300 FT 225089 (MPH) 44000 FT 225067 (MPH) 45500 FT 220084 (MPH) 47000 FT 225083 (MPH) 50000 FT 230064 (MPH) 54000 FT 230038 (MPH) 54100 FT 230038 (MPH) AVN MODEL WINDS ALOFT VALID 200508291200 ELEV. 08/29 0500PDT 08/29 1700PDT 08/30 0500PDT 08/30 1700PDT 3000 266016 264010 296007 320014 6000 274021 281013 313015 342014 9000 270022 277014 323017 325016 12000 274024 291016 330023 302024 15000 268026 299019 334038 299026 18000 254024 305021 332046 305028 21000 237023 309022 330050 302029 24000 213039 312026 324054 298038 27000 205069 330037 320061 291044 30000 207093 338050 316065 288044 33000 212095 329046 316067 291045 36000 216084 311040 311064 288046 39000 221071 293034 303058 278048 42000 221068 283032 297050 276051 45000 222063 274030 292042 273054 48000 228053 265030 286038 266046 51000 233042 256030 279034 259037
Special weather statement, Aug 29, 11:36 AM PDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 1136 AM PDT MON AUG 29 2005 ORZ001-003>012-WAZ019>023-039-040-292030- CASCADE FOOTHILLS IN LANE COUNTY-LOWER COLUMBIA- GREATER VANCOUVER AREA-SOUTH WILLAMETTE VALLEY- NORTHERN OREGON CASCADES-NORTHERN OREGON CASCADE FOOTHILLS- CENTRAL COAST RANGE OF WESTERN OREGON-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTH OREGON COAST-COAST RANGE OF NORTHWEST OREGON- SOUTH WASHINGTON COAST-LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-WILLAPA HILLS-SOUTH WASHINGTON CASCADES- SOUTH WASHINGTON CASCADE FOOTHILLS- 1136 AM PDT MON AUG 29 2005 ...FUNNEL CLOUD REPORTED NEAR INDEPENDENCE... AT 1124 AM PDT...A CITIZEN IN POLK COUNTY REPORTED A FUNNEL CLOUD NEAR INDEPENDENCE MOVING EAST. THE FUNNEL CLOUD DID NOT TOUCH THE GROUND AND HAS SINCE DISSIPATED. NUMEROUS OTHER HEAVY SHOWERS AND THUNDERSTORMS ARE CONTINUING TO DEVELOP ACROSS THE REGION...AND COULD PRODUCE BRIEF COLD CORE FUNNEL CLOUDS THROUGH THIS AFTERNOON. WHILE THESE FUNNEL CLOUDS...WHILE REMAINING OFF THE SURFACE...ARE NOT A THREAT TO LIFE OR PROPERTY...THE PUBLIC IS URGED TO REPORT FUNNEL CLOUD SIGHTINGS TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT OFFICIALS. WEATHER.GOV/PORTLAND
Local storm report, Aug 29, 1:25 PM PDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
125 PM PDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM FUNNEL CLOUD 10 W INDEPENDENCE 44.86N 123.40W
08/29/2005 POLK OR PUBLIC
&&
MOThe office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:25 PM PDT | Flash Flood Warning | PQR | Multnomah | 80 min |
Nearby
Flash Flood Warnings in Oregon, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.